Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 351, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 2023, 1:13 AM CDT for Marion County, Monroe County, Ralls County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 1:13 AM CDT (06:13 UTC)
- Expired
- Aug 12, 2023, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
881
WUUS53 KLSX 120613
SVRLSX
MOC127-137-173-120700-
/O.NEW.KLSX.SV.W.0351.230812T0613Z-230812T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
113 AM CDT Sat Aug 12 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Ralls County in northeastern Missouri...
Southwestern Marion County in northeastern Missouri...
Northeastern Monroe County in northeastern Missouri...
* Until 200 AM CDT.
* At 113 AM CDT, a severe thunderstorm was located near Monroe City,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Monroe City, Warren, New London, Perry, Center,
Rensselaer, Spaulding, Stoutsville, Saverton, The Landing, Florida,
Ilasco, and Indian Creek.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3969 9162 3968 9130 3962 9122 3961 9119
3960 9119 3960 9121 3945 9146 3933 9144
3938 9164 3964 9202 3966 9185 3970 9185
3977 9177
TIME...MOT...LOC 0613Z 304DEG 43KT 3961 9170
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
380
WWUS53 KLSX 120621
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
121 AM CDT Sat Aug 12 2023
MOC127-137-120630-
/O.CAN.KLSX.SV.W.0351.000000T0000Z-230812T0700Z/
Marion MO-Monroe MO-
121 AM CDT Sat Aug 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3968 9130 3962 9122 3961 9119 3960 9119
3960 9121 3945 9146 3938 9145 3943 9164
3948 9171 3969 9171
TIME...MOT...LOC 0620Z 300DEG 35KT 3959 9162
$$
MOC173-120700-
/O.CON.KLSX.SV.W.0351.000000T0000Z-230812T0700Z/
Ralls MO-
121 AM CDT Sat Aug 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR RALLS COUNTY...
At 120 AM CDT, a severe thunderstorm was located near Spaulding,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hannibal, Monroe City, New London, Center, Rensselaer, Spaulding,
Ilasco, Saverton, and The Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3968 9130 3962 9122 3961 9119 3960 9119
3960 9121 3945 9146 3938 9145 3943 9164
3948 9171 3969 9171
TIME...MOT...LOC 0620Z 300DEG 35KT 3959 9162
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:49 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 11, 10:49 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1049 PM CDT Fri Aug 11 2023 .SHORT TERM... (Through Late Saturday Night) Issued at 242 PM CDT Fri Aug 11 2023 Key Messages: 1) Another round of convection tonight. Severe storms possible with damaging winds and large hail, and locally heavy rainfall. 2) More severe storms possible Sunday afternoon/night as a cold front moves through the area. Focus now shifts to storm development tonight. As of 19z storms have begun to develop over southeastern NE. These storms will move to the southeast into northwestern MO late this afternoon. With MU CAPEs in excess of 4000 J/kg, steep mid and low level lapse rates, and 40 to 50kts of deep layer sheer, discrete supercell development will continue through the early evening hours before eventually congealing into a complex over northwestern Missouri. Corfidi vectors indicate that the complex will initially move to the east then veer to the southeast later tonight across the forecast area. So the primary area where severe storms are possible will be across central and eastern Missouri as well as southwestern Illinois. The main threats will be large hail and damaging winds, although an isolated tornado is possible as well. As for rainfall amounts, even though the storms will be fairly progressive tonight, PWs are ranging from 1.5 to 2 inches, thus they will be efficient rain producers. So will continue to mention locally heavy rainfall possible in our messaging. All of this activity is ahead of a weak cold front that will move through the region, stalling out just south of the forecast area during the day on Saturday. The showers and storms will taper off and exit the region by midday. So most locations will be dry and mild with highs in the mid 80s to low 90s. Saturday night for most locations will be dry. However, the stalled frontal boundary will be the focus of additional activity, especially after 06z Sunday. So kept low chance POPs in portions of central and southeast Missouri, as well as southern Illinois. Byrd .LONG TERM... (Sunday through Next Friday) Issued at 242 PM CDT Fri Aug 11 2023 On Sunday the stalled frontal boundary over southern Missouri will begin to lift northward as a warm front. With increasing low level moisture, MU CAPEs around 1000-2000 J/kg, and decent convergence along the boundary, showers and storms will develop along and north of the front. In the meantime, a vigorous shortwave will slide southeast towards the region. This will be the focus for another round of strong to severe storms Sunday afternoon through Sunday night as an associated cold front moves through the region. Still some uncertainty with the timing, location and strength of the storms, but plenty of instability. SPC has our area under a slight risk for severe storms during this period. Rain will taper off Monday morning as the cold front exits the area. Beyond that cooler and drier weather is expected through the entire work week. Byrd && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1048 PM CDT Fri Aug 11 2023 Thunderstorms have rapidly developed in northwest Missouri moving east-southeast. These currently discrete thunderstorms are expected to congeal into a line with bowing segments and move southeast through our forecast area, impacting all terminals tonight into Saturday morning. These thunderstorms have a history of producing severe conditions, and are expected to continue to do so overnight. If a thunderstorm directly impacts a terminal, expect reduced flight conditions as well as the potential for heavy rain, large hail, and damaging winds. These thunderstorms and lingering showers behind the system are expected to exit the terminals by 10z to 14z from northwest to southeast. After this, southwesterly winds will turn to northwesterly, and dry, VFR conditions are expected to persist through the end of the TAF period. Jaja && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 91 72 84 / 70 30 10 50 Quincy 69 86 67 81 / 70 5 0 40 Columbia 71 89 70 79 / 70 30 20 70 Jefferson City 73 90 71 80 / 70 30 20 70 Salem 71 89 69 85 / 50 30 10 30 Farmington 72 90 70 83 / 60 50 40 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 11, 2:58 PM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 258 PM CDT Fri Aug 11 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 258 PM CDT Fri Aug 11 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Storms are likely tonight. Some of the storms could be severe and capable of producing damaging winds, large hail, and locally heavy rain. There is also a limited tornado threat across parts of northeast Missouri with tonight's storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across much of the area Saturday through Monday. Some of the storms could be severe Sunday afternoon through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 22 min |
| Aug 12, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 57 min |
| Aug 12, 1:31 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 59 min |
| Aug 12, 2:00 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 60 min |
| Aug 12, 2:17 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 58 min |
| Aug 12, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike | 48 min |
| Aug 12, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 42 min |
| Aug 12, 3:21 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 39 min |
| Aug 12, 3:29 AM CDT | Areal Flood Advisory | LSX | Pike | 22 min |
| Aug 12, 3:36 AM CDT | Tornado Warning | LSX | Montgomery | 24 min |
| Aug 12, 3:49 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 56 min |
| Aug 12, 3:51 AM CDT | Flash Flood Warning | LSX | Pike | 2 hr |
| Aug 12, 4:08 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 67 min |
| Aug 12, 4:46 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.